Alert archive / Nebraska / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 3, 2017, 3:07 AM MST for Cherry County, Keya Paha County, Sheridan County, Nebraska. It took effect at Jan 3, 2017, 6:00 PM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 3:07 AM MST (10:07 UTC)
- In effect from
- Jan 3, 2017, 6:00 PM MST
- Expired
- Jan 4, 2017, 11:00 AM MST
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Keya Paha County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS43 KLBF 031007 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 AM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY FOR NORTHWEST NEBRASKA AND THE NORTHERN NEBRASKA SANDHILLS... .NORTHWEST WINDS 5 TO 15 MPH COMBINED WITH BELOW ZERO TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 BELOW TONIGHT INTO TOMORROW MORNING. NEZ004>006-094-032230- /O.NEW.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 407 AM CST TUE JAN 3 2017 /307 AM MST TUE JAN 3 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * WIND CHILL VALUES...RANGING FROM 20 BELOW ZERO TO 30 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER MIDNIGHT AND BEFORE 8 AM CENTRAL TIME WEDNESDAY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ET
5 follow-up statements
237 WWUS43 KLBF 031059 CCA WSWLBF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 AM CST TUE JAN 3 2017 ...WIND CHILL ADVISORY FOR NORTHWEST NEBRASKA AND THE NORTHERN NEBRASKA SANDHILLS... .NORTHWEST WINDS 5 TO 15 MPH COMBINED WITH BELOW ZERO TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF 20 BELOW ZERO TO 29 BELOW ZERO TONIGHT INTO TOMORROW MORNING. NEZ004>006-094-032230- /O.COR.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 459 AM CST TUE JAN 3 2017 /359 AM MST TUE JAN 3 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * WIND CHILL VALUES...RANGING FROM 20 BELOW ZERO TO 29 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER MIDNIGHT AND BEFORE 8 AM CENTRAL TIME WEDNESDAY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CORRECTED ET
876 WWUS43 KLBF 032059 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CST TUE JAN 3 2017 NEZ004>006-094-041800- /O.CON.KLBF.WC.Y.0001.170104T0100Z-170104T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 259 PM CST TUE JAN 3 2017 /159 PM MST TUE JAN 3 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM CST /6 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR AFTER MIDNIGHT AND BEFORE 9 AM CENTRAL TIME WEDNESDAY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
426 WWUS43 KLBF 040923 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 AM CST WED JAN 4 2017 ...BITTERLY COLD WIND CHILLS LIKELY TONIGHT ACROSS NORTHERN NEBRASKA... NEZ004>006-094-041800- /O.NEW.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ /O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 323 AM CST WED JAN 4 2017 /223 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO. WIND CHILL VALUES TONIGHT WILL RANGE FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ007>009-023-041800- /O.NEW.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ BOYD-BROWN-ROCK-GRANT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...HYANNIS 323 AM CST WED JAN 4 2017 /223 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. * WIND CHILL VALUES...RANGING FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
161 WWUS43 KLBF 041137 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 AM CST WED JAN 4 2017 NEZ022-035>038-056-057-059-041800- /O.NEW.KLBF.WW.Y.0002.170104T1200Z-170105T0900Z/ GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...PAXTON...NORTH PLATTE 537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY. * TIMING...LIGHT SNOW WILL TAPER OFF TO FLURRIES THIS MORNING...THEN REDEVELOP AROUND MIDDAY...CONTINUING INTO THE EVENING HOURS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...LESS THAN 10 MPH. * IMPACTS...LIGHT SNOW WILL LEAD TO SLICK SPOTS ON ROADWAYS...MAKING TRAVEL HAZARDOUS TODAY. BLOWING SNOW IS NOT EXPECTED TO BE A MAJOR FACTOR AS WINDS WILL BE UNDER 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ004>006-094-041800- /O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/ /O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. * WIND CHILL VALUES...RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO. WIND CHILL VALUES TONIGHT WILL RANGE FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ007>009-023-041800- /O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ BOYD-BROWN-ROCK-GRANT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...HYANNIS 537 AM CST WED JAN 4 2017 /437 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY. * WIND CHILL VALUES...RANGING FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
001 WWUS43 KLBF 041556 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 AM CST WED JAN 4 2017 NEZ004>006-094-050600- /O.CON.KLBF.WC.Y.0001.000000T0000Z-170104T1800Z/ /O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...CODY...ELI...MERRIMAN...KILGORE 956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WIND CHILL VALUES RANGING FROM 15 BELOW ZERO TO 25 BELOW ZERO THIS MORNING. WIND CHILL VALUES TONIGHT WILL RANGE FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ022-035>038-056-057-059-050600- /O.CON.KLBF.WW.Y.0002.000000T0000Z-170105T0900Z/ GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...ARTHUR...TRYON... RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...PAXTON...NORTH PLATTE 956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ THURSDAY... * SNOW WILL REDEVELOP AROUND MIDDAY...CONTINUING INTO THE EVENING HOURS. * ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS ARE EXPECTED. * WIND WILL BE LESS THAN 10 MPH AND NO BLOWING SNOW IS EXPECTED. * IMPACTS...SNOW WILL LEAD TO SLICK SPOTS ON ROADWAYS... MAKING TRAVEL HAZARDOUS TODAY. BLOWING SNOW IS NOT EXPECTED TO BE A MAJOR FACTOR AS WINDS WILL BE UNDER 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ007>009-023-050600- /O.CON.KLBF.WC.Y.0002.170105T0600Z-170105T1800Z/ BOYD-BROWN-ROCK-GRANT- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...HYANNIS 956 AM CST WED JAN 4 2017 /856 AM MST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WIND CHILL VALUES RANGING FROM 20 TO 30 BELOW ZERO. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TAYLOR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 2:47 AM MST, 20 minutes earlier.
Area forecast discussion, Jan 3, 2:47 AM MST, 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 347 AM CST Tue Jan 3 2017 .SHORT TERM...(Today and tonight) Issued at 347 AM CST Tue Jan 3 2017 The primary sensible weather concerns the next 24 hours were sky cover, wind chills/temperatures, and possibility of light snow/flurries. The weather highlights in the short term include colder highs than yesterday (largely 10 to 20 degrees below normal); slight chances/chances for snow occurring mainly late tonight; and wind chills reaching “advisory level” of 20 below zero tonight. Large scale pattern features a large mid-level trough across the Northwest Pacific to the Upper Mississippi Valley to start the period with broad cyclonic flow while quasi-zonal flow occurs over the Southern CONUS. A short wave trough is currently present over eastern ND based on water vapor imagery. The positive PV anomaly will continue to move eastward into Ontario the next 24 hours and the open wave will evolve into a closed tonight. Thereafter, a second mid-level disturbance embedded in the flow will drop southward into the far Northern Plains early tomorrow morning/end of the period. Currently strong surface high pressure is nosing into western and north central NEB from the Northern High Plains. High pressure will more or less persist across the local forecast area as it extends farther east into KS and eastern NE today and tonight. In the meantime, surface winds will stay elevated much of today between 10 and 16 kts, strongest over north central NEB, then begin to lessen west to east overnight. In regard to precipitation, a band of light snow showers or flurries presently extends into far southwest NEB from far north central CO as seen on radar mosaic that is aligned with a low-level frontal zone. The band is expected to continue to drift slowly southward and taper off by mid morning as frontogenesis wanes. Otherwise, a much cooler day is expected today compared to yesterday with a cooler air mass in place and cloudy conditions prevailing today. Overnight, slight chances for snow increase across western NE after midnight associated with another frontal zone extending from the NEB Panhandle with better chances tomorrow than late tonight. Lastly, wind chills will approach and reach 20 below zero, mainly across the northern zones towards the SD border from Keya Paha county west. .LONG TERM...(Wednesday through Monday) Issued at 347 AM CST Tue Jan 3 2017 An active zonal patten will usher a fairly strong mid-level jet across the central Plains Wednesday. The right entrance of the jet is shown to be in a favorable position to induce an area of midlevel FGEN from Eastern Wyoming in the central Nebraska Sandhills on Wednesday. Cross sections targeting our southwestern zones show areas that could be favorable for weak CSI in the afternoon hours. Moisture for the storm is not all that impressive, but by afternoon PWATS across SW Nebraska rise near a quarter of an inch. With that, snow rates of a half inch to possibly a quarter of an inch per hour would be possible, with storm total accumulations of 1-3 inches by late afternoon. By early evening the focus for the heavier snow rates shifts south, but light snow on the order of a tenth to a quarter of an inch per hour would be possible until midnight as broad lift associated with the weak northern plains shortwave trough remains. Beyond early Thursday precipitation chances are limited as the zonal flow eventually gives way to a building ridge. The ridge is shown to be fully entrenched across the high plains for the weekend. Probably a bigger concern than the mid-week snow chances are the prospects of dangerous wind chills Wednesday through Friday. An area of Arctic high pressure is reluctantly building southeast along the high plains from just east of the northern Rockies. This high will reach the central Plains Thursday. The most recent guidance support single digits and sub zero lows Wednesday, Thursday and quite possibly Friday morning, especially across northwest and northern Nebraska. Winds will be elevated Thursday morning with some of the stronger gusts expected across northwest Nebraska where temperatures will be coldest. Wind chills of minus 20 to minus 30 are anticipated Thursday morning for the central Sandhills and points north. With the wind chill headlines tonight across our north, we will hold off on any wind chill headlines for Wednesday night and Thursday to help limit confusion. One last item of importance, the GFS had been advertising a closed low with accumulating snow for the CWA Friday and Friday night. The GFS has trended toward the EC and it/s ensembles now with the snow remaining south and west of the forecast area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1115 PM CST Mon Jan 2 2017 The models appear to hold MVFR cigs across the Ern Panhandle overnight through Tuesday evening. This appears to be the result of convergence around the Black Hills. The snow flurries across the Panhandle...per KLNX radar...should drift south tonight according to the HRRR model reflectivity product. These could drift into the Wrn Sandhills but remain west of Highway 83 and north of I-80. Otherwise VFR is expected overnight through Tuesday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 7 PM CST /6 PM MST/ this evening to noon CST /11 AM MST/ Wednesday for NEZ004>006-094. && SHORT TERM...ET LONG TERM...Jacobs AVIATION...CDC
Hazardous weather outlook, Jan 2, 1:02 PM MST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 PM CST MON JAN 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-032015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 202 PM CST MON JAN 2 2017 /102 PM MST MON JAN 2 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT DIVING SOUTHEAST WILL BE SLOW TO PROGRESS UNTIL SUNSET THEN IT SHOULD MOVE ALL THE WAY THROUGH. IT WILL BE A PRETTY DRY FRONT BUT THERE WILL BE A CHANCE FOR SOME SNOW BEHIND IT ALONG THE SOUTH DAKOTA BORDER. THE BEST CHANCE FOR LIGHT SNOWFALL ACCUMULATIONS WILL BE IN THE PINE RIDGE AREA OF NORTHERN SHERIDAN AND NORTHWEST CHERRY COUNTIES...WHICH MAY CREATE LOCALLY HAZARDOUS TRAVEL. WINDS WILL PICK UP BEHIND THE FRONT AND THOSE GUSTY WINDS COMBINED WITH THE ARCTIC AIR WILL CREATE SOME WIND CHILL ISSUES. LOWEST WIND CHILLS WILL BE RIGHT AROUND 20 DEGREES BELOW ZERO ALONG THE SOUTH DAKOTA BORDER. WIND CHILLS WILL BE BELOW ZERO ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. FROST BITE COULD OCCUR IN LESS THAN 30 MINUTES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ARCTIC AIRMASS WILL SURGE SOUTH INTO WESTERN AND NORTH CENTRAL NEBRASKA INTO TUESDAY...THEN REMAIN OVER THE AREA FOR SEVERAL DAYS. WIND CHILL VALUES OF -20 TO -35 ARE LIKELY DURING THE OVERNIGHT AND MORNING HOURS THURSDAY AND FRIDAY MORNING ACROSS THE NORTHWEST SANDHILLS. THE LOWEST WIND CHILLS ARE EXPECTED EARLY THURSDAY MORNING. THERE IS ALSO A SLIGHT CHANCE FOR SOME SNOW ON WEDNESDAY INTO WEDNESDAY NIGHT BUT THERE REMAINS A LOT OF UNCERTAINTY IN THE PLACEMENT AND TIMING OF THE HEAVIER SNOW. AT THIS TIME IT LOOKS LIKE THE MAIN IMPACT WOULD BE TO TRAVEL ACROSS PORTIONS OF SOUTHWEST NEBRASKA INCLUDING PORTIONS OF INTERSTATE 80. TUESDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN BELOW FREEZING WITH DAYTIME TEMPERATURES TRENDING UP EACH DAY FRIDAY AND SATURDAY. ICE JAM FLOODING ALONG THE RIVERS WILL REMAIN A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
Nearby
Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.